Wisconsin, 2021Rip Current in Wisconsin, June 19, 2021
June 19, 2021 · NWS MKX · 1 event in 1 county or zone
A young teenage swimmer at North Beach along the Racine lakefront was found unconscious about 200 yards from shore. The swimmer was flown to a local hospital but succumbed to injuries sustained from drowning two days later.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A young teenage swimmer at North Beach along the Racine lakefront was found unconscious about 200 yards from shore. The swimmer was flown to a local hospital but succumbed to injuries sustained from drowning two days later. Onshore winds and waves may have caused long shore and structural currents along North Beach and the North Beach Pier which may have contributed to the drowning death.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 19, 1:30 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 1:30 PM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
230 PM CDT Sat Jun 19 2021
.SHORT TERM...
(Issued 230 PM CDT Sat Jun 19 2021)
Tonight through Sunday night:
Mostly clear skies most of tonight will give way to increasing
clouds from the west later tonight into Monday morning ahead of an
approaching low. The lack of clouds along with lighter winds will
allow temps to dip below 60 many places.
Showers and storms are then likely on Sunday, with a few strong
to severe storms possible. Still looks like there will be two
rounds of storms. There will be a decent amount of moisture and
warm air advection occuring earlier in the day, with a shortwave
lifting through late morning into the afternoon. Looks like
enough moisture and forcing for showers/storms to fire, though the
instability will take a while to get up here. Wind shear will
increase through the day and should be solid by the time the wave
is pushing through, though not sure if there will be enough
instability yet for stronger storms. Not out of the question a few
storms could approach severe levels, with the better chance for
this towards Illinois.
The second round of storms is expected with the cold front and
main shortwave passage later in the day. Certainly plenty of
shear to work with, as the low level jet pushes into the area.
Just a matter of if there will be enough time for it to warm back
up and destabilize ahead of the front. May see some storms
approach/reach severe limits with the front/trough passage given
enough instability. As with the earlier round, the better severe
threat may be towards Illinois given better instability across the
southern forecast area and into IL.
Lowered temps a bit for tomorrow, as it doesn't look like there
will be enough time between rounds of showers/storms to warm up
quite as much as previous model runs were suggesting.
Storms will likely wind down by late evening, with mainly dry
weather then likely overnight. Northwest winds will turn breezy
later in the night behind the departing low and cold front.
DDV
&&
.LONG TERM...
(Issued 230 PM CDT Sat Jun 19 2021)
Monday through Saturday:
12z suite of models/ensembles do not offer much of a change over
the previous forecast. We will start the week off on the cool side
of average, moderate toward midweek and return to a warm, humid
and unsettled pattern for the latter half of the week.
Cold air advection will be in full swing Monday as a long wave
trough deepens over the Midwest. This will knock highs back into
the 60s on Monday, with lows Monday night in the 40s. Surface high
pressure will be in control of our weather regime through Tuesday
with southerly winds gradually returning by the afternoon.
Temperatures will remain quite pleasant in the low/mid 70s.
Return flow and a ripple in the flow aloft will provide an
opportunity for a round of showers/storms Tuesday night into
Wednesday morning. Warm advection behind the warm front will boost
temperature back to around the 80 degree mark.
Blurring ones eyes at the guidance, there is general agreement in
the overall upper level pattern evolution from Thursday into next
Saturday. The challenge (as is typical) is timing. This results
in an increase in PoPs to round out the week given the potential
for a few upper wave passages. Best chances for now look to be on
again/off again Thursday and Friday, clearing the area during the
day Saturday. Will need to keep an eye on the potential for
strong/severe storms if timing aligns with peak heating/buoyancy.
Otherwise there is at least hope for a few more rounds of much
needed rain this week. Temperatures well into the 80s should
return for Thursday/Friday, with the potential for cooler
conditions by next weekend.
Gagan
&&
.AVIATION...
(Issued 230 PM CDT Sat Jun 19 2021)
Skies will remain mostly clear through much of tonight, before
clouds increase late tonight into Sunday ahead of an approaching
low.
Showers and storms are then likely Sunday as the low and an
associated cold front move through. The first round will move
through mid-morning into the afternoon and may not have a ton of
thunder as instability will be slow to increase across the area.
The latter round late afternoon into the evening may contain a few
stronger storms.
DDV
&&
.MARINE...
(Issued 230 PM CDT Sat Jun 19 2021)
Weak high pressure will continue to build into the area into
tonight, with gradually easing winds expected. Low pressure will
then approach Sunday, moving across the lake Sunday night. Winds
will become south to southeast ahead of the low tomorrow, then
pick up out of the northwest behind the low on Monday. A Small
Craft Advisory may be needed later Sunday night into Monday
morning. Winds will then become lighter again Tuesday as high
pressure moves back into the area.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 19, 1:17 PM CST, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
217 PM CDT Sat Jun 19 2021
WIZ046-047-051-052-056>060-062>072-201930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
217 PM CDT Sat Jun 19 2021
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette-
Green-Rock-Walworth-Racine-Kenosha-2
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Thunderstorms are likely Sunday, especially in the afternoon and
evening. A few of the storms may be severe.
There will be more thunderstorm chances Tuesday night into early
Wednesday as well as Thursday through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Sunday into Sunday night.
LMZ643>646-201930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
217 PM CDT Sat Jun 19 2021
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Thunderstorms are likely later Sunday into Sunday night. A few of
the storms may be severe.
Gusty northwest winds later Sunday night into Monday morning may
reach Small Craft Advisory levels.
There will be more thunderstorm chances Tuesday night into early
Wednesday as well as Thursday through Saturday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
217 PM CDT Sat Jun 19 2021
This Hazardous Weather Outlook is for the open waters of Lake Michigan.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Thunderstorms are likely later Sunday into Sunday night. A few of
the storms may be severe across the southern half of the lake.
There will be more thunderstorm chances later Tuesday into early
Wednesday as well as Thursday through Saturday.
DDV
www.weather.gov/mkx
Rip Current, Racine
- When
- June 19, 5:55 PM CST
- Where
- Racine forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
A young teenage swimmer at North Beach along the Racine lakefront was found unconscious about 200 yards from shore. The swimmer was flown to a local hospital but succumbed to injuries sustained from drowning two days later. Onshore winds and waves may have caused long shore and structural currents along North Beach and the North Beach Pier which may have contributed to the drowning death.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Alabama, June 19 to 20, 20213 deaths · $3.4 million · 4 events
- Tornadoes and Tropical Storm in Alabama, June 19, 202121 injured · $3.2 million · EF2 · 18 events
- Damaging Winds in Indiana, June 19, 20211 death · 1 injured · 65 kt wind · 2 events
- Flash Flood and Heavy Rain in Alabama, June 19 to 20, 20211 death · 7 events
- Rip Current in Puerto Rico, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Damaging Winds in Kansas, June 19, 2021$283,000 · 87 kt wind · 37 events
- Damaging Winds in Colorado, June 19, 2021$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Nebraska, June 19, 2021$125,000 · 61 kt wind · 3 events
- Damaging Winds in Kansas, June 19, 2021$49,000 · 61 kt wind · 10 events
- Flash Flooding and Damaging Wind in Mississippi, June 19 to 24, 2021$68,000 · 50 kt wind · 3 events
- Tornadoes in Georgia, June 19, 2021$3,000 · EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956490.